MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 PROXIS¿ URETERAL ACCESS SHEATH

C.R. BARD INC. (COVINGTON) -1018233 PROXIS¿ URETERAL ACCESS SHEATH
Catalog Number 231035
Medical Device Problem Codes Nonstandard Device (1420); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during use, there was foreign matter like resin pieces that were mixed in the dilator catheter.Per follow up information received via ibc on 13jun2024, confirmed that the resin piece was present inside the dilator.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.Visual evaluation noted the sample was provided with the original bard pouch and a clear tube with the lid inside a large ziploc bag.Visual inspection per (b)(4) state to use unaided eye at 12 to 18 distance under normal room lighting.Upon analyzing the sample, it was evident it has been previously used, as indicated by the presence of dry blood and bodily fluids.The provided tube was intended to contain the foreign matter, but the lid had come off during shipping, making it impossible to locate the foreign matter itself.A photograph of the foreign matter was available prior to the sample's arrival at biomerics.The matter depicted in the photo resembles the material used in the making of the sheath.The sample looks similar to what is seen when an object is inserted an shaved on the side of the sheath.Also received 4 photo samples.First photo sample shows top view of dilator inserted within sheath and a collection tube.Second and third photo samples zoom in on site of foreign material present.Fourth photo sample shows product packaging.Based on the photo and physical sample received the reported event is confirmed.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be storage or handling contamination (solvents, surfactants).Dhr review did not show any problems or conditions that would have contributed to the reported event.Labelling review is not required.Correction: d udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be storage or handling contamination (solvents, surfactants).However, there was insufficient information to confirm this potential root cause.Visual evaluation noted the sample was provided with the original bard pouch and a clear tube with the lid inside a large ziploc bag.Visual inspection per (b)(4) state to use unaided eye at 12" to 18" distance under normal room lighting.Upon analyzing the sample, it was evident it has been previously used, as indicated by the presence of dry blood and bodily fluids.The provided tube was intended to contain the foreign matter, but the lid had come off during shipping, making it impossible to locate the foreign matter itself.A photograph of the foreign matter was available prior to the sample's arrival at biomerics.The matter depicted in the photo resembles the material used in the making of the sheath.The sample looks similar to what is seen when an object is inserted an shaved on the side of the sheath.Dhr review did not show any problems or conditions that would have contributed to the reported event.Labelling review is not required as labelling would not have prevented the reported event.Correction: d, e, h udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Event or Problem Description
It was reported that during use, there was foreign matter like resin pieces that were mixed in the dilator catheter.Per follow up information received via ibc on (b)(6) 2024, confirmed that the resin piece was present inside the dilator.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Correction: d, e, f, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PROXIS¿ URETERAL ACCESS SHEATH
Common Device Name
URETERAL ACCESS SHEATH
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key19547055
Report Number1018233-2024-03505
Device Sequence Number17356347
Product Code FED
UDI-Device Identifier00801741101687
UDI-Public(01)00801741101687(11)230208(17)260126(10)BMHNFM24
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2026
Device Catalogue Number231035
Device Lot NumberBMHNFM24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer08/29/2024
07/14/2025
07/23/2025
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date08/30/2024
07/16/2025
07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown